Alert archive / Kansas / Tornado Warnings in 2008
Tornado Warning 69, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at Jun 10, 2008, 8:30 PM CDT for Rooks County, Kansas. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 8:30 PM CDT (01:30 UTC)
- Expired
- Jun 10, 2008, 9:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
County Rooks County, KS
The radar
The Grand Island radar (KUEX), 139 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 8:32 PM CDT | HAIL 1.5 | 1 W Palco, KS | |
| Jun 10, 8:45 PM CDT | HAIL 2.75 | Palco, KS | |
| Jun 10, 9:13 PM CDT | HAIL 2.75 | 2 W Plainville, KS | GOLFBALL TO BASEBALL SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2763 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KGID 110130
TORGID
KSC163-110215-
/O.NEW.KGID.TO.W.0069.080611T0130Z-080611T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
830 PM CDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* TORNADO WARNING FOR...
ROOKS COUNTY IN NORTH CENTRAL KANSAS
* UNTIL 915 PM CDT
* AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PALCO...OR
13 MILES SOUTHEAST OF HILL CITY...MOVING EAST AT 24 MPH.
* THE TORNADO WILL BE NEAR...
DAMAR BY 835 PM CDT
PALCO BY 840 PM CDT
ZURICH AND WEBSTER STATE PARK BY 855 PM CDT
PLAINVILLE AND CODELL BY 915 PM CDT
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3937 9961 3938 9960 3948 9961 3956 9922
3918 9913 3915 9961
TIME...MOT...LOC 0130Z 265DEG 21KT 3927 9962
$$3 follow-up statements
000
WWUS53 KGID 110138
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
838 PM CDT TUE JUN 10 2008
KSC163-110215-
/O.CON.KGID.TO.W.0069.000000T0000Z-080611T0215Z/
ROOKS KS-
838 PM CDT TUE JUN 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR ROOKS
COUNTY...
AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PALCO...OR 16
MILES SOUTHEAST OF HILL CITY...MOVING NORTHEAST AT 19 MPH.
THE TORNADO WILL BE NEAR...
DAMAR BY 845 PM CDT
ZURICH BY 900 PM CDT
WEBSTER STATE PARK BY 910 PM CDT
PLAINVILLE BY 915 PM CDT
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3937 9961 3938 9960 3948 9961 3956 9922
3918 9913 3915 9961
TIME...MOT...LOC 0138Z 247DEG 16KT 3924 9958
$$000
WWUS53 KGID 110149
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
849 PM CDT TUE JUN 10 2008
KSC163-110215-
/O.CON.KGID.TO.W.0069.000000T0000Z-080611T0215Z/
ROOKS KS-
849 PM CDT TUE JUN 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR ROOKS
COUNTY...
AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PALCO...OR 18
MILES SOUTHEAST OF HILL CITY...MOVING NORTHEAST AT 18 MPH.
THE TORNADO WILL BE NEAR...
ZURICH BY 900 PM CDT
WEBSTER STATE PARK AND PLAINVILLE BY 915 PM CDT
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3937 9961 3938 9960 3948 9961 3956 9922
3918 9913 3915 9961
TIME...MOT...LOC 0149Z 243DEG 16KT 3927 9953
$$000
WWUS53 KGID 110154
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
854 PM CDT TUE JUN 10 2008
KSC163-110215-
/O.CON.KGID.TO.W.0069.000000T0000Z-080611T0215Z/
ROOKS KS-
854 PM CDT TUE JUN 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR ROOKS
COUNTY...
AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PALCO...OR 19
MILES SOUTHEAST OF HILL CITY...MOVING EAST AT 15 MPH.
THE TORNADO WILL BE NEAR...
WEBSTER STATE PARK BY 905 PM CDT
ZURICH BY 910 PM CDT
PLAINVILLE BY 915 PM CDT
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3937 9961 3938 9960 3948 9961 3956 9922
3918 9913 3915 9961
TIME...MOT...LOC 0154Z 267DEG 13KT 3924 9950
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at Jun 10, 6:09 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 10, 6:09 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 609 PM CDT TUE JUN 10 2008 .AVIATION...MAIN ISSUES FOR THE 00Z TAF ARE THE CHANCE OF THUNDERSTORMS AND STRATUS. APPEARS MVFR CELINGS WILL TRY TO DEVELOP LATE TONIGHT AS MOISTURE INCREASES ACROSS THE REGION ON SOUTHEASTERLY WINDS. THERE IS SOME CHANCE THAT EVEN LOWER CELINGS COULD TRY TO DEVELOP...BUT FOR NOW DECIDED TO WAIT AND SEE HOW THINGS PROGRESS BEFORE GOING INTO THE IFR CATEGORY. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE TONIGHT...BUT AGAIN THE ODDS OF ONE REACHING THE KGRI TERMINAL LOCATION APPEAR LOW ENOUGH TO LEAVE IT OUT AT THE MOMENT. THE NEXT BETTER CHANCE OF THUNDERSTORMS SHOULD ARRIVE JUST AFTER THIS TAF VALID PERIOD. && .PREV DISCUSSION... /ISSUED 313 PM CDT TUE JUN 10 2008/ SHORT TERM...LATEST WATER VAPOR IMAGERY SHOWS A POTENT UPPER WAVE DIGGING EAST TO SOUTHEAST ACROSS THE PACIFIC NORTHWEST WHILE DOWNSTREAM A WEAK RIDGE IS IN PLACE ACROSS THE CENTRAL TO NORTHERN HIGH PLAINS. ROUNDING THE BASE OF THE TROUGH IS A 120 TO 130 KT UPPER JET STREAK WHICH WILL BEGIN TO ACT AS A CATALYST FOR THUNDERSTORM DEVELOPMENT LATER TONIGHT AND AGAIN ON WEDNESDAY. RECENT OBJECTIVE SURFACE ANALYSIS SHOWS A DEEPENING AREA OF LOW PRESSURE ACROSS SOUTHEAST WYOMING WITH A WARM FRONT SEEN EXTENDING EAST ALONG THE NEBRASKA...SOUTH DAKOTA BORDER WHILE A DRYLINE IS SHOWN STRETCHING FROM NEAR THE BLACK HILLS REGION SOUTHWARD ACROSS WESTERN NEBRASKA AND KANSAS. EAST OF THIS DRYLINE...ML CAPES OF 1500 TO 2500 J/KG ARE ALREADY SEEN ACROSS WESTERN KANSAS AND NEBRASKA ALTHOUGH STRONG INHIBITION IS KEEPING THE ATMOSPHERE CAPPED THIS MID AFTERNOON. MAIN QUESTION AS THE AREA HEADS INTO THE EVENING HOURS IS IF ANY CONVECTION CAN DEVELOP ALONG THE DRYLINE DESPITE THE MAIN MID TO UPPER FORCING FROM THIS WAVE REMAINING WELL TO THE NORTHWEST OF THE REGION. WITH THE DRYLINE SHOWN TO RETREAT TO THE WEST BY MID EVENING...THE WINDOW FOR CONVECTION TO FIRE WILL BE SMALL. STILL NOT REAL CONFIDENT ANY CONVECTION WILL DEVELOP NEAR OR IN THE GID CWA...BUT WITH STEEP LOW LEVEL LAPSE RATES ALREADY IN PLACE AND INHIBITION SHOWN TO WEAKEN...CAN/T RULE OUT ONE OR TWO ISOLATED THUNDERSTORMS MOVING INTO/ACROSS THE CWA THIS EVENING. ANY CONVECTION THAT WOULD MOVE ACROSS THE CWA WOULD HAVE THE POTENTIAL TO BE STRONG TO SEVERE GIVEN EFFECTIVE BULK SHEAR VALUES IN EXCESS OF 40 KNOTS ALLOWING FOR SOME CELL ROTATION. THE FOCUS FOR ADDITIONAL CONVECTION FOR THE REMAINDER OF TONIGHT THEN SHIFTS INTO AN ELEVATED MODE AS A 60 TO 70 KT LLJ IS SHOWN TO DEVELOP ACROSS THE REGION. WHILE THE BEST CHANCE FOR ELEVATED NOCTURNAL CONVECTION SHOULD BE CLOSER TO THE NOSE OF THE JET ACROSS SOUTHERN SOUTH DAKOTA INTO NORTHEAST NEBRASKA...CAN/T RULE OUT A STRAY THUNDERSTORM OR TWO DEVELOPING WITHIN THE JET AXIS DURING THE OVERNIGHT HOURS BEFORE THE JET AXIS SLIPS EAST INTO THE MISSOURI VALLEY REGION BY 12Z. THE FINAL ISSUE TO RESOLVE FOR TONIGHT REVOLVES AROUND THE TIGHT PRESSURE GRADIENT AHEAD OF THE AREA OF LOW PRESSURE AND IF WINDS MAY FLIRT WITH WIND ADVISORY CRITERIA. BUFKIT MOMENTUM TRANSFER DOES SHOW MIXING POTENTIAL AT THE 10 M LEVEL RESULTING IN MEAN LAYER WINDS OVER 30 KNOTS. HOWEVER...FEEL BOUNDARY LAYER WILL DECOUPLE ENOUGH TO KEEP SPEEDS BELOW 30 MPH AND WILL NOT PUT OUT A WIND ADVISORY. WEDNESDAY INTO WEDNESDAY NIGHT ARE SHAPING UP TO A BE ANOTHER ACTIVE CONVECTIVE PERIOD ACROSS PORTIONS OF THE CWA AS THE PAC NW UPPER WAVE PLOWS EASTWARD INTO THE NORTHERN PLAINS. IN RESPONSE TO THIS WAVE...A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE CWA DURING THE MORNING HOURS BEFORE NEARLY STALLING ALONG A YORK TO RED CLOUD TO OSBORNE LINE. AHEAD OF THIS FRONT...DEEP BOUNDARY LAYER MOISTURE WILL RESULT IN HIGH TO EXTREME ML CAPES OF 3000 TO 4000 J/KG. THIS ALONG WITH WEAK INHIBITION AND LARGE SCALE ASCENT SHOULD ALLOW CONVECTION TO DEVELOP ALONG AND SOUTH OF THE FRONT DURING THE MID AFTERNOON TO MID EVENING. WITH EFFECTIVE BULK SHEAR IN EXCESS OF 40 KNOTS...ANY STORMS THAT DO DEVELOP SHOULD RAPIDLY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. ALTHOUGH THE BEST ENVIRONMENT FOR TORNADOES SHOULD EXIST OVER IOWA INTO EASTERN NEBRASKA...SIG TOR VALUES DO INCREASE TO ABOVE 3 DURING THE MID EVENING HOURS IN RESPONSE TO THE DEVELOPMENT OF A LLJ. BASED ON THIS...CAN/T RULE OUT ONE OR TWO ISOLATED TORNADOES AS WELL. THE BIGGER ISSUE AS THE EVENING PROGRESSES WILL BE THE POTENTIAL FOR FLASH FLOODING AS THE CONVECTION EVOLVES INTO ONE OR TWO LARGE CONVECTIVE SYSTEMS. WITH HIGH PW VALUES AND DIFFLUENT 850-300MB THICKNESS SHOWN...THE ENVIRONMENT WILL BE PRIMED FOR BACK BUILDING CONVECTION PRODUCING VERY HIGH RAINFALL RATES. WILL HOLD OFF ON ISSUING A THIRD PERIOD FLOOD WATCH...BUT THIS WILL HAVE TO BE WATCHED VERY CLOSELY OVER THE NEXT 24 HOURS. LONG TERM...12Z THURSDAY THROUGH TUESDAY. THURSDAY WILL BE BEGIN WITH THE CWFA IN THE WAKE OF A RAIN PRODUCING FRONT FROM THE EVENING BEFORE. TRENDS SUGGEST THE FRONT WILL BE SOUTHEAST OF THE CWFA BY DAWN...BUT SOME LINGERING SHOWERS COULD BE FOUND IN THE SOUTHEAST CWFA. SOME ADDITIONAL LIFT AROUND THE UPPER LEVEL LOW TO THE NORTH...MAY MOVE IN LATE IN THE DAY THURSDAY AND BRING SOME SPRINKLES. WILL SEE WHAT TRENDS DEVELOP WITH THIS BEFORE ADDING ANY SMALL POPS IN THE LATE AFTERNOON/EVENING. BOTH FRIDAY AND SATURDAY LOOK DRY AND PRETTY NICE WITH SOMEWHAT DRIER AIR AND THE CWFA IN BETWEEN SYSTEMS. MOISTURE WILL BE FLOWING NORTH AHEAD OF THAT NEXT SYSTEM...WHICH SEEMS TO BE TIMED OUT AROUND SUNDAY EVENING. UPPER SUPPORT IS MORE OF A GLANCING NORTHWEST FLOW WAVE...SO THAT WARRANTS SMALLISH PRECIPITATION CHANCES AT THIS TIME. SURFACE HIGH PRESSURE BUILDS INTO THE AREA MONDAY/TUESDAY WITH TEMPERATURES NEAR OR JUST SLIGHTLY BELOW NORMAL. FORECAST HIGH POSITION WOULD GENERALLY KEEP PRECIPITATION CLOSER TO THE FRONT RANGE. REMOP ALONG WITH OPERATIONAL MODELS SUGGEST UPPER RIDGING WILL MOVE OVERHEAD SUGGESTING MORE DRY WEATHER THROUGH MID NEXT WEEK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 10, 8:08 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 808 PM CDT TUE JUN 10 2008 KSZ007-019-NEZ039>041-046>049-060>064-072>077-082>087-111200- JEWELL-MITCHELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK- DAWSON-BUFFALO-HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS- CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 808 PM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...AS WELL AS PORTIONS OF NORTH CENTRAL KANSAS GENERALLY EAST OF HIGHWAY 181. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA TONIGHT. A FEW OF THESE STORMS MAY BECOME STRONG WITH PENNY TO NICKEL SIZE HAIL POSSIBLE ALONG WITH WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT TO MODERATE THREAT FOR SEVERE THUNDERSTORMS WILL THEN EXIST LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THE HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 4 PM WEDNESDAY AFTERNOON EAST OF A YORK NEBRASKA TO OSBORNE KANSAS LINE. CONDITIONS WILL ALLOW STORMS TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS UP TO 70 MPH POSSIBLE. IN ADDITION...CONDITIONS WILL BE MARGINALLY FAVORABLE FOR ONE OR TWO TORNADOES...ESPECIALLY EAST OF A YORK TO OSBORNE LINE DURING THE EARLY TO MID EVENING HOURS. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE MID EVENING TO EARLY OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KSZ005-006-017-018-111200- PHILLIPS-SMITH-ROOKS-OSBORNE- 808 PM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL KANSAS...GENERALLY ALONG AND WEST OF HIGHWAY 181. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS EVENING. HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH...ALONG WITH AN ISOLATED TORNADO...WILL BE THE PRIMARY SEVERE WEATHER THREATS WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLIGHT TO MODERATE THREAT FOR SEVERE THUNDERSTORMS WILL THEN EXIST LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THE HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 4 PM WEDNESDAY AFTERNOON EAST OF A YORK NEBRASKA TO OSBORNE KANSAS LINE. CONDITIONS WILL ALLOW STORMS TO QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS UP TO 70 MPH POSSIBLE. IN ADDITION...CONDITIONS WILL BE MARGINALLY FAVORABLE FOR ONE OR TWO TORNADOES...ESPECIALLY EAST OF A YORK TO OSBORNE LINE DURING THE EARLY TO MID EVENING HOURS. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE MID EVENING TO EARLY OVERNIGHT HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 10, 7:38 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 738 PM CDT TUE JUN 10 2008 KSZ017-110115- ROOKS- 736 PM CDT TUE JUN 10 2008 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR... WESTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 9 MILES SOUTH OF PENOKEE...OR 10 MILES SOUTH OF HILL CITY...AND MOVING EAST AT 33 MPH. * THE THUNDERSTORM WILL BE NEAR... DAMAR BY 805 PM CDT ZURICH BY 815 PM CDT HAIL AROUND THE SIZE OF A QUARTER HAS BEEN REPORTED WITH THIS STORM. PEOPLE IN WESTERN ROOKS COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:07 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 53 min |
| Jun 10, 9:10 PM CDT | Tornado Warning | GID | Osborne, Rooks | 50 min |
| Jun 10, 9:21 PM CDT | Tornado Warning | GID | Osborne, Rooks | 39 min |
| Jun 10, 9:35 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 40 min |
| Jun 10, 9:58 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 62 min |
| Jun 10, 10:08 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 52 min |
| Jun 11, 3:58 AM CDT | Flash Flood Watch | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 20 hr |
| Jun 11, 6:49 AM CDT | Wind Advisory | GID | Jewell, Mitchell | 4 hr |
| Jun 11, 5:40 PM CDT | Severe Thunderstorm Warning | GID | Mitchell, Osborne | 41 min |
| Jun 11, 5:48 PM CDT | Severe Thunderstorm Warning | GID | Mitchell | 42 min |
| Jun 11, 6:03 PM CDT | Tornado Warning | GID | Mitchell | 27 min |
| Jun 11, 6:29 PM CDT | Tornado Warning | GID | Mitchell | 16 min |
Nearby
Tornado Warnings in Kansas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.